Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS New York, NY

July 19, 2007Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 19, 2007, 5:17 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 5:17 PM EDT (21:17 UTC)
Expired
Jul 19, 2007, 6:00 PM EDT
In force
43 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:30 PM EDTTSTM WND DMG1 N Moodus, CTTREES DOWN ALONG SILLIMANVILLE ROAD.
Jul 19, 5:35 PM EDTTSTM WND DMG3 Se Colchester, CTTREES DOWN ON MIDDLETOWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:09 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 192117
SVROKX
CTC007-011-192200-
/O.NEW.KOKX.SV.W.0057.070719T2117Z-070719T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
517 PM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
  NORTHEASTERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 600 PM EDT...

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST HAMPTON...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLCHESTER BY 525 PM...
  SALEM BY 530 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4161 7256 4143 7255 4144 7212 4165 7214

$$

PW
1 follow-up statement
000 
WWUS51 KOKX 192142
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
542 PM EDT THU JUL 19 2007

CTC007-011-192200-
/O.CON.KOKX.SV.W.0057.000000T0000Z-070719T2200Z/
MIDDLESEX CT-NEW LONDON CT-
542 PM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN NEW LONDON AND CENTRAL MIDDLESEX COUNTIES...

AT 539 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS AREAS EXTENDED ACROSS 
MIDDLESEX AND NEW LONDON COUNTIES. THEY ARE MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN BY 550 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4157 7260 4140 7262 4144 7212 4165 7214

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:26 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 19, 4:26 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
426 PM EDT THU JUL 19 2007

.SYNOPSIS...
A STRONG UPPER TROUGH WILL MOVE THROUGH THE GREAT LAKES AND
NORTHEAST STATES THROUGH TONIGHT...THEN HEAD INTO NEW ENGLAND ON
FRIDAY. AN ASSOCIATED PRE-FRONTAL TROUGH WILL MOVE THROUGH THE AREA
THIS EVENING AND SPARK STRONG TO SEVERE THUNDERSTORMS INTO THIS
EVENING. A TRAILING COLD FRONT WILL FOLLOW LATE TONIGHT INTO FRIDAY
MORNING. HIGH PRESSURE WILL MOVE IN AT THE SURFACE...BUT A STRONG
DISTURBANCE DIGGING INTO THE BACK SIDE OF THE UPPER TROUGH WILL
EVENTUALLY CARVE OUT A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER
THE MID ATLANTIC REGION...WHICH WILL THEN MOVE SLOWLY KEEP
TEMPERATURES NEAR OR JUST A TOUCH BELOW NORMAL THROUGH TUESDAY. MORE
TYPICAL SUMMERTIME HEAT AND HUMIDITY WILL RETURN BY MID WEEK AS THIS
LOW WEAKENS AND MOVES AWAY FROM THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SPC MESOANALYSIS SHOWED SBCAPE ONLY ABOUT 1000 J/KG AND MLCAPE ABOUT
HALF THAT...BUT WITH STRONG EFFECTIVE 0-6 KM SHEAR OF 50-55 KT...0-1
KM SHEAR OF 20-25 KT...AND LOW LCL HEIGHTS...STORMS OVER
PUTNAM/FAIRFIELD HAVE BEEN QUICKLY DEVELOPING STRONG LOW LEVEL
MESOCYCLONES WITH DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED
OUT. ADDITIONAL ACTIVITY MAY DEVELOP SOUTH AND WEST INTO THIS
EVENING...AND ALSO AFFECT NORTHEAST NJ AND NEW YORK CITY...HENCE THE
SEVERE TSTM WATCHES IN EFFECT FOR MOST OF THE CWA EXCEPT ORANGE
COUNTY...LONG ISLAND AND NEARBY COASTAL WATERS. MARINE LAYER SHOULD
KEEP LONG ISLAND AND COASTAL SOUTHEAST CT SAFE SHOULD ANY STORMS MAE
IT TO THE COAST...BUT GIVEN WHAT HAPPENED WITH YESTERDAY/S SPINNING
STORMS CONFIDENCE NOT VERY HIGH HERE. PWAT NEAR 2 INCHES MEANS
STORMS COULD BE CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL.

ACTIVITY SHOULD WIND DOWN LATE THIS EVENING...BUT STILL COULD SEE
SHOWERS/TSTMS THROUGH THE NIGHT AS SURFACE COLD FRONT STILL WEST OF
THE AREA AND DEEP MOISTURE STILL IN PLACE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
12Z NAM/GFS WERE BOTH MORE OPTIMISTIC FOR FRI MORNING...SO HAVE
GRADUALLY TAPERED DOWN FROM CHANCE MORNING POP TO DRY CONDITIONS
THROUGHOUT BY 18Z.  APCHG SHORTWAVE ROTATING AROUND UPPER TROUGH
LATE FRI AFTERNOON AND EARLY EVE...WITH PRECEDING H8 POSITIVE
THETA-E ADVECTION...SFC TROUGH STILL AROUND AND AREA UNDERNEATH
UPPER JET RIGHT ENTRANCE REGION...LOOKS WORTHY OF A SLIGHT CHANCE
POP MOST PLACES EXCEPT LONG ISLAND AND FAR SOUTHEAST CT.

DRY CONDITIONS RETURN FRI NIGHT THROUGH SUN MORNING. ANOMALOUS UPPER
LOW OVER THE MID ATLANTIC REGION SHOULD SPAWN AN OFFSHORE LOW THAT
WILL STAY WELL SOUTH/EAST OF THE AREA...BUT A WEAK SFC TROUGH
EXTENDING NW FROM THE LOW OVER THE AREA...PLUS COLD POOL ALOFT
ASSOCIATED WITH THE UPPER LOW...MAY SPARK WIDELY SCATTERED
SHOWERS/TSTMS SUN AFTERNOON MAINLY OVER THE INTERIOR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ANOMALOUS UPPER LOW AND ASSOCIATED MID LEVEL COLD POOL WILL REMAIN
OVER THE AREA THROUGH AT LEAST TUE...WITH TEMPS NEAR OR JUST A TOUCH
BELOW NORMAL...AND SLIGHT CHANCE OF DIURNALLY DRIVEN WIDELY
SCATTERED CONVECTION EACH DAY. UPPER LOW BEGINS TO WEAKEN/MOVE AWAY
BY WED WHILE BERMUDA HIGH BECOMES RE-ESTABLISHED IN THE WESTERN
ATLANTIC...WITH MORE SUMMERLIKE HEAT/HUMIDITY RETURNING FOR WED/THU.
LATEST ECMWF NOT SOLD ON THIS IDEA AND KEEPS UPPER LOW IN THE AREA
THROUGH THU...SO FORECAST CONFIDENCE FOR WED/BEYOND NOT VERY HIGH.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PRIMARILY VFR TO MVFR CONDITIONS BEFORE THE BULK OF THE SHOWER
ACTIVITY AND POTENTIAL THUNDERSTORMS LATER ON THIS AFTERNOON AND
EVENING. SHOWERS CURRENTLY AT SWF...WITH ISOLATED SHOWERS INVOF THE
CITY TERMINALS. NONE OF THESE ISOLATED SHOWERS HAVE ANY HISTORY OF
LIGHTNING AS OF YET. I HAVE PUSHED BACK MENTION OF CB FOR THE CITY
TERMINALS TO AROUND 20Z...BUT NOW HAVE BEST CHANCE OF TSRA (IN TEMPO
GROUP) IN THE 23Z-01Z TIME FRAME HERE...AND OCCURRING AND HOUR OR
TWO LATER FARTHER EAST. LOOKING AT MVFR TO IFR CONDITIONS DURING ANY
TSTMS.

FROPA WILL OCCUR IN THE 06Z-09Z TIME FRAME FOR MOST TERMINALS...
ENDING THE THREAT OF ANY CONVECTION. LINGERING SHOWERS ARE STILL
POSSIBLE EAST OF THE CITY INTO EARLY FRIDAY MORNING...BUT NOT
SIGNIFICANT ENOUGH TO MENTION IN TAFS. KISP...HUDSON VALLEY...AND CT
TERMINALS HAVE BEEN KEPT AT MVFR IN BR THROUGH MID-MORNING FRIDAY
EVEN AFTER FROPA. ALTHOUGH WINDS WILL BE OFFSHORE...RAPID LOW LEVEL
DRYING NOT ANTICIPATED. OTHERWISE...VFR CONDITIONS ELSEWHERE
AFTER FROPA.

OUTLOOK FROM 18Z FRIDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS WILL
PREVAIL FOR FRIDAY...WITH LOCALIZED/BRIEF SUB-VFR CONDITIONS
REMAINING POSSIBLE IN ASSOCIATION WITH ISOLATED SHOWER ACTIVITY
FRIDAY AFTERNOON INTO EVENING. OTHERWISE...VFR CONDITIONS EXPECTED
FOR FRI NIGHT THROUGH SUN WITH HIGH PRESSURE ACROSS THE REGION.

&&

.MARINE...
AS S WINDS CONTINUE TO INCREASE WITH THE APPROACH OF THE COLD
FRONT...SEAS WILL GRADUALLY BUILD...RISING TO AN AVG OF 5 FT BY THIS
EVENING...MAINLY E OF FIRE ISLAND INLET. THE SMALL CRAFT ADVISORY
FOR THIS AREA WILL BE MAINTAINED.

AS THE FRONT MOVES OVER THE AREA...THE WIND GRADIENT WILL DECREASE
AND SEAS WILL GRADUALLY SUBSIDE BELOW 5 FT BY FRIDAY AFTERNOON.

THIS FRONT IS FORECAST TO STALL JUST OFFSHORE AS A LOW PRESSURE
SYSTEM DEVELOPS OVER THE SOUTHERN MID ATLANTIC STATES. THIS LOW IS
FORECAST TO TRACK NE DURING FRIDAY AND MOVE SE OF LONG ISLAND DURING
SATURDAY. A PERSISTENT PERIOD OF NE WINDS WILL DEVELOP FRIDAY INTO
SATURDAY...CAUSING SEAS TO GRADUALLY BUILD FROM E TO W ACROSS THE
ATLANTIC OCEAN BY SAT.

HIGH PRES WILL MOVE TOWARD THE REGION MONDAY INTO TUESDAY.

&&

.HYDROLOGY...
DEEP MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES THROUGH
TONIGHT WILL LEAD TO THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL
DURING THE PERIOD. THERE WILL BE THE POTENTIAL FOR LOCALIZED SMALL
STREAM FLOODING DEPENDING ON WHERE LOCALIZED HEAVY RAINFALL FALLS.
URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE
DURING THIS TIME FRAME.

&&

.EQUIPMENT...
UPPER AIR OPERATIONS MAY RETURN TO SERVICE IN TIME FOR THE 00Z
LAUNCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
     FRIDAY FOR ANZ350-353.

&&

PUBLIC/HYDRO...GOODMAN
AVIATION...JC
MARINE...GC
Hazardous weather outlook, Jul 19, 7:56 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
756 AM EDT THU JUL 19 2007

CTZ005>012-NJZ005-006-011-NYZ071>081-201000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
756 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD
FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND
POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE
THUNDERSTORMS.

IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO
1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS
THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING.
URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE
POSSIBLE DURING THIS TIME FRAME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS
AFTERNOON OR TONIGHT FOR SEVERE WEATHER AND RAINFALL REPORTS.

NJZ002>004-NYZ067>070-201000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
756 AM EDT THU JUL 19 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD
FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND
POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE
THUNDERSTORMS.

IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO
1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS
THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING.
URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE
POSSIBLE DURING THIS TIME FRAME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS
AFTERNOON OR TONIGHT FOR SEVERE WEATHER AND RAINFALL REPORTS.

ANZ330-335-338-340-345-350-353-355-201000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
756 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD
FRONT. WIND GUSTS ARE THE PRIMARY THREAT WITH GUSTS OVER 35 KT.
FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE
WITH ANY OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS
AFTERNOON OR TONIGHT FOR SEVERE WEATHER REPORTS.

In the hours before

Local storm report, Jul 19, 4:08 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
408 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     N SHERMAN               41.58N 73.50W
07/19/2007                   FAIRFIELD          CT   PUBLIC

            TREES DOWN ON POWER LINES NORTH OF SHERMAN NEAR ROUTE 55.

0310 PM     TSTM WND DMG     N MAHOPAC               41.37N 73.74W
07/19/2007                   PUTNAM             NY   PUBLIC

            TREES DOWN ALONG WOODS STREET.

0340 PM     TSTM WND DMG     RIDGEFIELD              41.27N 73.50W
07/19/2007                   FAIRFIELD          CT   PUBLIC

            TREES DOWN ALONG GEORGE WASHINGTON HIGHWAY

&&

FIG
Special weather statement, Jul 19, 4:40 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
440 PM EDT THU JUL 19 2007

CTZ009-NJZ003-NYZ069>071-192115-
BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
437 PM EDT THU JUL 19 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...FAIRFIELD...ROCKLAND AND WESTCHESTER COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORADELL WHICH WAS MOVING EAST AT 30 MPH.

AS THIS STORM TRACKS EAST...IT WILL PRODUCE HEAVY RAIN AND WIND
GUSTS FROM 40 TO 55 MPH ACROSS NORTHEAST BERGEN COUNTY...SOUTHERN
WESTCHESTER COUNTY AND SOUTHWEST FAIRFIELD COUNTY. SMALL HAIL MAY
ALSO FALL.

GC
Special weather statement, Jul 19, 4:44 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
444 PM EDT THU JUL 19 2007

CTZ006-007-192145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
444 PM EDT THU JUL 19 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
MIDDLESEX AND NEW HAVEN COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALLINGFORD...AND MOVING EAST AT 25 MPH.

STRONG WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PW
Local storm report, Jul 19, 4:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
455 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     N SHERMAN               41.58N 73.50W
07/19/2007                   FAIRFIELD          CT   PUBLIC

            TREES DOWN ON POWER LINES NORTH OF SHERMAN NEAR ROUTE 55.

0310 PM     TSTM WND DMG     N MAHOPAC               41.37N 73.74W
07/19/2007                   PUTNAM             NY   PUBLIC

            TREES DOWN ALONG WOODS STREET.

0340 PM     TSTM WND DMG     RIDGEFIELD              41.27N 73.50W
07/19/2007                   FAIRFIELD          CT   PUBLIC

            TREES DOWN ALONG GEORGE WASHINGTON HIGHWAY

0400 PM     TSTM WND DMG     SOUTHBURY               41.49N 73.22W
07/19/2007                   NEW HAVEN          CT   PUBLIC

            TREES AND POWER LINES DOWN ALONG POVERTY ROAD

&&

FIG
Special weather statement, Jul 19, 5:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
504 PM EDT THU JUL 19 2007

NJZ005-006-011-NYZ072-073-075-076-192145-
BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-UNION-
504 PM EDT THU JUL 19 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...ESSEX...HUDSON...KINGS...NEW YORK...QUEENS AND UNION
COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUMMIT NEW JERSEY...AND MOVING EAST AT 30
MPH.

THIS STORM WILL PRODUCE HEAVY RAIN. IT IS CAPABLE OF PRODUCING WIND
GUSTS FROM 40 TO 50 MPH.

IT WILL BE PASSING INTO MANHATTAN BY 5:45 PM AND INTO QUEENS BY 5:50
PM.

GC
Special weather statement, Jul 19, 5:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
510 PM EDT THU JUL 19 2007

CTZ006-010-192200-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
510 PM EDT THU JUL 19 2007

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMDEN MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:21 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region39 min
Jul 19, 3:35 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region40 min
Jul 19, 3:57 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region48 min
Jul 19, 5:45 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region2 hr
Jul 19, 5:48 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region117 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.